BookmarkBookmarkTickBookmarkAdd

Q&A: Does Taking the Pill Raise My Risk of Infertility?

I've hear that taking the Pill could raise my chances of having infertility problems. Is this true?
save article
profile picture of Dr. Nicole Browne
ByDr. Nicole Browne
Fertility Specialist
Updated
March 2, 2017
Hero Image

In the past, there was speculation that using the birth control pill could result in infertility. However, we know now that this is not true. Post-pill amenorrhea (the absence of a period) occurs about 0.7-0.8% of the time, and in general 50% of women conceive by three months after discontinuing the Pill. Post-pill amenorrhea is actually attributed to a thinning of the endometrium (uterine membrane), but this is generally restored in time, once your body resumes normal ovarian function, which was not happening while you were taking the Pill.

Please note: The Bump and the materials and information it contains are not intended to, and do not constitute, medical or other health advice or diagnosis and should not be used as such. You should always consult with a qualified physician or health professional about your specific circumstances.

save article
Related Video

Next on Your Reading List

Article removed.